MAUDE Adverse Event Report: ENCORE MEDICAL L.P X-ALT HIP; LINER/NON-HOODED-NEU, MP7, HXE-PLUS, 36MM

ENCORE MEDICAL L.P X-ALT HIP; LINER/NON-HOODED-NEU, MP7, HXE-PLUS, 36MM
Model Number 931-36-752
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - acute infection.Replaced the head, sleeve, and liner.Irrigation and debridement was completed with head, liner exchange.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 14 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #931-36-752, liner/non-hooded-neu, mp7, hxe-plus, 36mm which documents that out of 20 parts lot 1 item was rejected and scrapped on router.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it ispossible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP7, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
austin,tx 78758-5445
MDR Report Key11700394
Report Number1644408-2021-00304
Device Sequence Number19763536
Product Code OQG
UDI-Device Identifier00888912099615
UDI-Public(01)00888912099615
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Model Number931-36-752
Device Catalogue Number931-36-752
Device Lot Number761N2149
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-350 LOT 931B1984; 497-36-000 LOT 638C1294; 411-00-350 LOT 931B1984; 497-36-000 LOT 638C1294
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR